Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 38, NWS Wichita, KS

November 7, 201411 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 7, 2014, 12:27 PM CST for 11 counties in Kansas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2014, 12:27 PM CST (18:27 UTC)
Expired
Nov 7, 2014, 4:09 PM CST
In force
4 hr
Issued by
NWS Wichita, KS

Counties Butler County, KS, Chase County, KS, Cowley County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 16 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 6.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2061 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WWUS73 KICT 071827
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1227 PM CST FRI NOV 7 2014

...WINDY OVER SOUTH-CENTRAL KANSAS AND THE FLINT HILLS THIS
AFTERNOON...

KSZ051>053-067>069-082-083-091>093-072300-
/O.NEW.KICT.WI.Y.0038.141107T1827Z-141107T2300Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-
INCLUDING THE CITIES OF...MCPHERSON...HILLSBORO...MARION...
PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...WICHITA...
ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY
1227 PM CST FRI NOV 7 2014

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* TIMING...STRONG SOUTH WINDS WILL AFFECT SOUTH-CENTRAL KANSAS AND
  THE FLINT HILLS THIS AFTERNOON...SUBSIDING BY 5 PM.

* WINDS...WILL BE SUSTAINED OUT OF THE SOUTH AROUND 30 MPH...WITH
  GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
065 
WWUS73 KICT 072209
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
409 PM CST FRI NOV 7 2014

KSZ051>053-067>069-082-083-091>093-072315-
/O.CAN.KICT.WI.Y.0038.000000T0000Z-141107T2300Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-
INCLUDING THE CITIES OF...MCPHERSON...HILLSBORO...MARION...
PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...WICHITA...
ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY
409 PM CST FRI NOV 7 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH SOUTH TO SOUTHWEST WINDS WILL REMAIN OCCASIONALLY 
GUSTY INTO EARLY THIS EVENING...SUSTAINED SPEEDS ARE EXPECTED 
TO REMAIN BELOW 30 MPH AND GUSTS UNDER 45 MPH. THEREFORE THE 
WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 7, 11:48 AM CST, 39 minutes earlier.

Area forecast discussion, Nov 7, 11:48 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1148 AM CST FRI NOV 7 2014

...UPDATED FOR 18Z AVIATION DISCUSSION...

.UPDATE...
ISSUED AT 926 AM CST FRI NOV 7 2014

DUE TO RELATIVELY WARM TEMPERATURES AND STRONG AND GUSTY
SOUTH/SOUTHWEST WINDS...UPDATED THE FORECAST TO EXPAND VERY HIGH
GRASSLAND FIRE DANGER TO INCLUDE MUCH OF SOUTH-CENTRAL
KS...GENERALLY WEST OF HIGHWAY 77 AND SOUTH OF HIGHWAY 56.

ADK

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 440 AM CST FRI NOV 7 2014

OTHER THAN SOME TECHNICAL/SOFTWARE GLITCHES THIS
MORNING...FORECAST APPEARS RELATIVELY STRAIGHT FORWARD IN THE
SHORT TERM. FRONT WILL WORK ITS WAY INTO CENTRAL KS AROUND SUNSET
AND OVER THE REST OF THE AREA TONIGHT. ONE LAST MILD DAY IS
EXPECTED TODAY WITH DECENT DOWNSLOPE FLOW AND SUNSHINE. VERY
LIMITED MOISTURE SO STICK WITH THE GOING DRY FORECAST... ALTHOUGH
A SPRINKLE OR TWO CANNOT RULED OUT AROUND SUNSET IN CENTRAL KS.

TEMPERATURES MUCH COLDER ON SAT DESPITE DECENT SUNSET. RETURN
FLOW ON SUN WILL SET UP A BRIEF RESPITE FROM THE COLD. -HOWERTON

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 440 AM CST FRI NOV 7 2014

THE ADVERTISED SURGE OF MUCH COLDER AIR STILL APPEARS ON TRACK
FOR MONDAY. LOOKS TO ARRIVE LATE ENOUGH TO ALLOW MOST AREAS TO SEE
DECENT WARMUP...BUT FALLING AFTERNOON TEMPERATURES APPEAR LIKELY
IN AT LEAST CENTRAL KS. WILL KEEP SMALL CHANCES FOR PRECIPITATION
GOING SIMILAR TO PREVIOUS FORECAST WITH A FEW FLAKES POSSIBLE IN
CENTRAL KS IN THE COLD AIR WELL BEHIND THE FRONT. WITH LARGE AREA
OF HIGH PRESSURE...TEMPERATURES WILL REMAIN WELL BELOW NORMAL
THROUGH THE REMAINDER OF THE FORECAST. -HOWERTON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1148 AM CST FRI NOV 7 2014

STRONG/GUSTY SOUTH TO SOUTHWEST WINDS WILL PREVAIL THIS
AFTERNOON...WITH WINDS GRADUALLY DECREASING AND VEERING TO MORE
WEST/SOUTHWESTERLY BY THIS EVENING AS A COLD FRONT GRADUALLY
APPROACHES FROM THE NORTHWEST. WINDS WILL INCREASE AGAIN OVERNIGHT
AND TURN MORE NORTH/NORTHWESTERLY AS COLD ADVECTION COMMENCES IN
WAKE OF THE COLD FRONT. GUSTY NORTH WINDS WILL CONTINUE INTO
SATURDAY.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  45  56  37 /   0  10   0   0
HUTCHINSON      70  43  57  35 /  10  10   0   0
NEWTON          66  43  55  36 /   0  10   0   0
ELDORADO        65  43  55  35 /   0  10   0   0
WINFIELD-KWLD   66  45  56  37 /   0  10   0   0
RUSSELL         72  41  58  37 /  10  10   0   0
GREAT BEND      71  41  59  36 /  10  10   0   0
SALINA          69  42  56  36 /  10  10   0   0
MCPHERSON       69  42  56  35 /  10  10   0   0
COFFEYVILLE     62  45  56  35 /   0  10   0   0
CHANUTE         61  44  54  34 /   0  10   0   0
IOLA            61  44  54  34 /   0  10   0   0
PARSONS-KPPF    61  44  55  34 /   0  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Nov 7, 9:14 AM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
914 AM CST FRI NOV 7 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-081515-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
914 AM CST FRI NOV 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED OVER MUCH OF SOUTH-
CENTRAL KANSAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

Nearby

Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.